MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG MINI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN NORTH HAVEN-MFG MINI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 171313
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance received one device.The visual inspection of the device noted that the circular seal had a cut.The obturator, insufflation port and tube appeared intact.The condition of the device precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Based on the evidence available the reported condition was confirmed.The file will be closed as sharp contact.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after inserting the device into the patient's abdominal cavity, abdominal air was leaking.No patient injury.

Brand Name
MINI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7121754
Report Number1219930-2017-09978
Device Sequence Number1288032
Product Code GCJ
UDI-Device Identifier10884521066298
UDI-Public10884521066298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number171313
Device Catalogue Number171313
Device Lot NumberN7D0562X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1